Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 83, NWS Charleston, SC

July 9, 20164 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 9, 2016, 3:52 PM EDT for 4 counties in South Carolina. It was in force for 53 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2016, 3:52 PM EDT (19:52 UTC)
Expired
Jul 9, 2016, 4:45 PM EDT
In force
53 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 56 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 3:52 PM EDTTSTM WND DMG1 Ese Sun City, SCFACEBOOK REPORT SHOWS MULTIPLE LARGE OAK TREES DOWN NEAR THE INTERSECTION OF US HWY 278 AND SC HWY 170 IN OKATIE
Jul 9, 3:55 PM EDTTSTM WND DMG1 Ne Gardens Corner, SCTREE REPORTED DOWN ON HWY 17 ABOUT 2 MILES NORTH OF GARDENS CORNER. TIME ESTIMATED BASED ON RADAR.
Jul 9, 3:55 PM EDTTSTM WND DMGGardens Corner, SCTREE REPORTED DOWN ON TRASK PKWY AT THE INTERSECTION WITH HWY 17. TIME ESTIMATED BASED ON RADAR.
Jul 9, 4:00 PM EDTTSTM WND DMG3 E Pritchardville, SCTRAINED SPOTTER REPORTS A TREE DOWN ACROSS MAY RIVER RD JUST EAST OF BOLDEN RD
Jul 9, 4:02 PM EDTTSTM WND DMG3 Nw Hilton Head Island, SCWARNING POINT REPORTED A TREE WENT THROUGH THE TOP OF A HOUSE AT 70 BLOCK ON CROSSTREE DRIVE NORTH.
Jul 9, 4:02 PM EDTTSTM WND DMG3 Nw Hilton Head Island, SCWARNING POINT REPORTED TREE WENT THROUGH TOP OF HOUSE AT 70 BLOCK ON CROSSTREE DRIVE NORTH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1008 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1008 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

400 
WUUS52 KCHS 091952
SVRCHS
SCC013-019-029-053-092045-
/O.NEW.KCHS.SV.W.0083.160709T1952Z-160709T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT SAT JUL 9 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 445 PM EDT

* AT 351 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTH OF EDISTO BEACH TO 10 MILES NORTHEAST
  OF BEAUFORT TO NEAR BLUFFTON...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HILTON HEAD ISLAND...BLUFFTON...BEAUFORT...PORT ROYAL...RIDGELAND...
  EDISTO BEACH...BELLINGER HILL AREA AND CLARENDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3252 8016 3253 8021 3245 8032 3241 8034
      3244 8041 3241 8040 3230 8041 3225 8057
      3212 8072 3207 8083 3205 8084 3213 8105
      3232 8109 3257 8092 3270 8070 3271 8033
      3257 8004
TIME...MOT...LOC 1951Z 301DEG 23KT 3259 8032 3254 8054 3229 8092 

HAIL...1.00IN
WIND...60MPH
 
$$

CB
2 follow-up statements
669 
WWUS52 KCHS 092017
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT SAT JUL 9 2016

SCC013-019-029-053-092045-
/O.CON.KCHS.SV.W.0083.000000T0000Z-160709T2045Z/
CHARLESTON SC-BEAUFORT SC-JASPER SC-COLLETON SC-
417 PM EDT SAT JUL 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CHARLESTON...BEAUFORT...JASPER AND COLLETON COUNTIES...

AT 416 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 23 MILES SOUTHWEST OF CHARLESTON TO NEAR EDISTO BEACH
TO NEAR HILTON HEAD ISLAND...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HILTON HEAD ISLAND...BLUFFTON...BEAUFORT...PORT ROYAL...EDISTO BEACH...
CLARENDON...SEABROOK ISLAND AND KIAWAH ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3252 8016 3253 8022 3245 8032 3241 8034
      3244 8041 3240 8040 3230 8041 3225 8057
      3212 8072 3207 8083 3205 8084 3210 8097
      3229 8079 3264 8078 3270 8070 3271 8033
      3257 8004
TIME...MOT...LOC 2016Z 301DEG 23KT 3252 8018 3247 8040 3222 8078 

HAIL...1.00IN
WIND...60MPH
 
$$
116 
WWUS52 KCHS 092045
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT SAT JUL 9 2016

SCC013-019-029-053-092053-
/O.EXP.KCHS.SV.W.0083.000000T0000Z-160709T2045Z/
CHARLESTON SC-BEAUFORT SC-JASPER SC-COLLETON SC-
445 PM EDT SAT JUL 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON...BEAUFORT...JASPER
AND COLLETON COUNTIES WILL EXPIRE AT 445 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN AND FREQUENT LIGHTNING
STRIKES ARE STILL POSSIBLE WITH THESE THUNDERSTORMS FROM SAINT HELENA
ISLAND TO SOUTHWEST CHARLESTON COUNTY.

LAT...LON 3252 8016 3253 8022 3245 8032 3241 8034
      3244 8041 3240 8040 3230 8041 3225 8057
      3212 8072 3207 8083 3205 8084 3210 8097
      3229 8079 3264 8078 3270 8070 3271 8033
      3257 8004
TIME...MOT...LOC 2039Z 301DEG 23KT 3252 8018 3247 8040 3222 8078 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:04 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 9, 2:04 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
204 PM EDT SAT JUL 9 2016

.SYNOPSIS...
A trough will prevail across the interior Carolinas today. A weak
cold front will stall north of the area Sunday into Monday before
gradually shifting northward and dissipating during the middle of
next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Convection/thunderstorms: Latest radar trends showing that the
preferred region for convection runs from the Charleston
area...westward through the center of the forecast area well into
our GA region. Seems best convergence and low level boundaries lie
across mainly the southern half of the forecast area. Have
continued chance pops much of the rest of the day. Again, given
CAPES 2500-3500 J/Kg, Downdraft CAPES over 1000 J/Kg and mid level
lapse rates 7-7.5 C/Km, isolated severe continues to be possible
today. Main threat with strong to severe storms will be damaging
straight line winds. Small hail also possible.

Temperatures: Given convection fired earlier than expected, which
impacted cloud cover across the area, temperatures are running
cooler than expected for this time, particularly in the area where
the heat advisory is active. Have left the Heat Advisory going,
but confidence is now lower. In fact, heat indices are running
around 110 in SE GA area, not in the Heat Advisory. Nudged max
temps back a deg or two, especially around the Charleston area
where clouds have kept temps lower. However, Still expect mid to
upper 90s most areas, isolated spots around 100 possible.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
Tonight: Warm and humid conditions will persist. There will be a
risk for isolated showers/tstms throughout the night, but pinning
down any particular location is proving difficult. Will carry 20%
pops through the night to cover this possibility. Lows will range
from the upper 70s inland to the lower 80s the coast, with mid 80s
along the beaches and in Downtown Charleston. Heat indices at the
coast could remain in the upper 80s to lower 90s into early Sunday
morning.

Sunday through Tuesday: High pressure centered in the Gulf of
Mexico will prevail through Monday while another high in the
Atlantic will persist through Tuesday. Meanwhile, a cold front
will stall near near the NC/SC border Sunday and Monday, then move
northward and dissipate on Tuesday. An trough will develop across
the interior Carolinas late Tuesday.

Temperatures will remain above normal each day; in the mid 90s.
Models hint that some spots may get minimal relief with highs 1-2
degrees lower by Tuesday. These temperatures combined with high
humidity levels will lead to heat indices around 105 degrees across
our SC counties and around 108 degrees for our GA counties on
Sunday. Thus, Heat Advisories are possible for some of our GA
counties. Heat indices trend downward slightly on Monday and
Tuesday, so heat advisories look less likely both of those days.

The heat and high humidity will generate showers and thunderstorms,
mainly each afternoon and evening. Better convective coverage and
stronger storms appear likely on Sunday. This is due to the
stalled cold front to our north and a weak wave (circling around a
mid-level disturbance centered over the lower MS valley) clipping
our area late in the day. The best storm coverage appears to
remain over our SC counties Monday and Tuesday, as the front moves
northward and an interior trough develops. A few storms each day
could produce damaging wind gusts.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
A stationary front will shift northward and dissipate Tuesday night.
Chance POPs are in the forecast each afternoon. Southwest flow aloft
should allow for greater coverage of convection, which may help to
limit high temperatures each afternoon. Though, the synoptic pattern
still supports temperatures a few degrees above normal.

&&

.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
Rest of this afternoon: Chances for convection/thunderstorms to
impact either site are too low to put confidently in the TAFS at
this point. Will continue to monitor. If storms do occur, they
will have the potential to be strong/severe with damaging straight
line winds, possibly small hail.

Extended Aviation Outlook: Brief flight restrictions are possible
with afternoon/early evening showers and thunderstorms.

&&

.MARINE...
This afternoon: South to southwest winds will prevail.
Winds will increase this afternoon as wind fields increase in
response to a tightening pressure gradient. Winds look to peak
15-20 kt most legs with seas 2-4 ft. Could see some localized wind
gusts to 25 kt, especially along the Charleston County beaches,
but gust duration looks infrequent enough that a Small Craft
Advisory is not needed. Thunderstorms will have the chance to
produce strong gusty winds today.

Tonight: Nocturnal surging of 15-20 kt is likely for all legs
outside of the Charleston Harbor. Seas will average 3-5 ft.

Sunday through Wednesday: High pressure centered in the Gulf of
Mexico will prevail through Monday while another high in the
Atlantic will persist through the middle of next week. Meanwhile, a
cold front will stall to our north Sunday and Monday, then move
northward and dissipate. This synoptic setup will favor south to
southwest winds for the entire period. Seas will range from 2-4
feet, highest near the Gulf Stream.

&&

.CLIMATE...
Record High Temperatures for July 9:
KCHS: 103 set in 1986.
KCXM: 99 last set in 1986.
KSAV: 103 set in 1986.

All time record highs:
KCHS: 105 set August 1, 1999.
KCXM: 104 set June 2, 1985 and June 24, 1944.
KSAV: 105 set July 12, 1879 and July 20, 1986.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory until 8 PM EDT this evening for GAZ118-119.
SC...Heat Advisory until 8 PM EDT this evening for SCZ043>045-
     047>052.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...RFM
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
CLIMATE...
Hazardous weather outlook, Jul 9, 3:33 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
333 PM EDT SAT JUL 9 2016

GAZ118-119-SCZ043>045-047>052-101945-
INLAND CHATHAM-COASTAL CHATHAM-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-TIDAL BERKELEY-
333 PM EDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO IMPACT SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS...FREQUENT
CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL BEING THE
PRIMARY HAZARDS. THE RISK FOR SEVERE THUNDERSTORMS WILL BE THE
GREATEST THROUGH 7 PM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST UPDATES FROM THE NATIONAL WEATHER
SERVICE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>117-137>141-SCZ040-042-
101945-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-LONG-INLAND LIBERTY-COASTAL LIBERTY-
INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON-
333 PM EDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO IMPACT SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS...FREQUENT
CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL BEING THE
PRIMARY HAZARDS. THE RISK FOR SEVERE THUNDERSTORMS WILL BE THE
GREATEST THROUGH 7 PM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST UPDATES FROM THE NATIONAL WEATHER
SERVICE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 9, 2:53 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
253 PM EDT SAT JUL 9 2016

SCZ042-047-091930-
INLAND JASPER SC-HAMPTON SC-
253 PM EDT SAT JUL 9 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER
COUNTIES UNTIL 330 PM EDT...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LENA...OR NEAR LAKE WARREN STATE PARK...
MOVING EAST AT 20 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
LAKE WARREN STATE PARK...VARNVILLE...ESTILL...FURMAN...SCOTIA...EARLY
BRANCH...ALMEDA INTERSECTION AND COOSAWHATCHIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3284 8091 3283 8090 3281 8090 3279 8087
      3257 8092 3267 8125 3285 8121
TIME...MOT...LOC 1852Z 280DEG 15KT 3275 8115

CB
Special weather statement, Jul 9, 3:06 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
306 PM EDT SAT JUL 9 2016

SCZ047-091945-
INLAND JASPER SC-
306 PM EDT SAT JUL 9 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER COUNTY UNTIL
345 PM EDT...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STILLWELL...OR NEAR SPRINGFIELD...MOVING EAST
AT 10 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
TILLMAN AND TARBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3256 8108 3234 8112 3235 8116 3240 8118
      3243 8121 3244 8120 3245 8121 3246 8119
      3250 8123 3252 8123 3253 8127 3256 8128
TIME...MOT...LOC 1906Z 274DEG 11KT 3241 8126

CB
Special weather statement, Jul 9, 3:07 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
307 PM EDT SAT JUL 9 2016

GAZ114-115-091930-
TATTNALL GA-EVANS GA-
307 PM EDT SAT JUL 9 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS AND TATTNALL
COUNTIES UNTIL 330 PM EDT...

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLLINS...OR 10 MILES NORTHWEST OF CLAXTON...
MOVING EAST AT 15 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
CLAXTON...HAGAN...COLLINS...COBBTOWN...DAISY...BELLVILLE AND MANASSAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3230 8213 3227 8197 3228 8191 3224 8183
      3224 8182 3220 8181 3217 8178 3213 8178
      3211 8176 3210 8173 3208 8172 3204 8178
      3215 8216
TIME...MOT...LOC 1907Z 278DEG 13KT 3224 8206
Special weather statement, Jul 9, 3:15 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
315 PM EDT SAT JUL 9 2016

GAZ087-091945-
JENKINS GA-
315 PM EDT SAT JUL 9 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY UNTIL
345 PM EDT...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BUTTS...OR 7 MILES SOUTHWEST OF MILLEN...
MOVING EAST AT 15 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MILLEN...BUTTS...SCARBORO AND EMMALANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3284 8213 3284 8181 3279 8182 3267 8187
      3265 8184 3261 8197 3261 8201 3266 8208
TIME...MOT...LOC 1914Z 278DEG 12KT 3275 8206
Special weather statement, Jul 9, 3:35 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT SAT JUL 9 2016

GAZ118-SCZ047-048-051-092000-
INLAND CHATHAM GA-BEAUFORT SC-INLAND JASPER SC-COASTAL JASPER SC-
335 PM EDT SAT JUL 9 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER
COUNTIES UNTIL 400 PM EDT...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HARDEEVILLE...OR 10 MILES NORTH OF BELLINGER
HILL AREA...MOVING EAST AT 30 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BLUFFTON...JASPER...HARDEEVILLE...SUN CITY...PURYSBURGH...ROSE HILL...
CALAWASSIE ISLAND AND PRITCHARDVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3220 8112 3222 8115 3221 8115 3224 8116
      3229 8112 3231 8113 3235 8114 3235 8115
      3238 8115 3242 8080 3215 8082
TIME...MOT...LOC 1934Z 278DEG 28KT 3231 8106
Special weather statement, Jul 9, 3:37 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT SAT JUL 9 2016

SCZ049-050-092015-
CHARLESTON SC-COASTAL COLLETON SC-
337 PM EDT SAT JUL 9 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
UNTIL 415 PM EDT...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EDISTO ISLAND...OR 8 MILES NORTH OF EDISTO
BEACH...MOVING EAST AT 15 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
CHARLESTON...HOLLYWOOD...SEABROOK ISLAND...KIAWAH ISLAND...MEGGETT...
ROCKVILLE...EDISTO ISLAND AND JOHNS ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3255 8008 3252 8016 3253 8021 3250 8026
      3252 8041 3270 8040 3274 8007
TIME...MOT...LOC 1936Z 271DEG 13KT 3261 8032

CB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 12:35 AM EDTSpecial Weather StatementCHSAllendale25 min
Jul 9, 12:53 AM EDTSevere Thunderstorm WarningCHSAllendale, Berkeley, Colleton, Dorchester, Hampton52 min
Jul 9, 1:26 AM EDTSpecial Weather StatementCHSBerkeley34 min
Jul 9, 1:56 AM EDTSpecial Weather StatementCHSBerkeley, Colleton, Dorchester49 min
Jul 9, 2:58 AM EDTSpecial Marine WarningCHS62 min
Jul 9, 3:09 AM EDTSpecial Marine WarningCHS66 min
Jul 9, 3:15 AM EDTSpecial Marine WarningCHS60 min
Jul 9, 3:34 AM EDTHeat AdvisoryCHSBerkeley, Colleton, Dorchester12 hr
Jul 9, 11:01 AM EDTSpecial Weather StatementCHSColleton29 min
Jul 9, 11:04 AM EDTSpecial Weather StatementCHSCharleston26 min
Jul 9, 12:10 PM EDTSpecial Weather StatementCHSCharleston35 min
Jul 9, 12:23 PM EDTSpecial Marine WarningCHS52 min
Jul 9, 12:47 PM EDTSpecial Weather StatementCHSCharleston43 min
Jul 9, 2:18 PM EDTSpecial Weather StatementCHSCharleston27 min
Jul 9, 2:50 PM EDTSpecial Weather StatementCHSBeaufort, Jasper40 min
Jul 9, 2:53 PM EDTSpecial Weather StatementCHSHampton37 min
Jul 9, 3:06 PM EDTSpecial Weather StatementCHSJasper39 min
Jul 9, 3:13 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper47 min
Jul 9, 3:21 PM EDTSpecial Marine WarningCHS84 min
Jul 9, 3:35 PM EDTSpecial Weather StatementCHSJasper25 min
Jul 9, 3:37 PM EDTSpecial Weather StatementCHSCharleston38 min
Jul 9, 4:01 PM EDTSpecial Marine WarningCHS89 min
Jul 9, 4:40 PM EDTSpecial Marine WarningCHS95 min
Jul 9, 5:13 PM EDTSpecial Weather StatementCHSBerkeley32 min
Jul 9, 5:18 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester42 min
Jul 9, 5:38 PM EDTSpecial Weather StatementCHSDorchester37 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.